0
RESEARCH PAPERS

A Solution Procedure for Laplace’s Equation on Multiply Connected Circular Domains

[+] Author and Article Information
M. D. Bird, C. R. Steele

Division of Applied Mechanics, Stanford University, Stanford, CA 94305

J. Appl. Mech 59(2), 398-404 (Jun 01, 1992) (7 pages) doi:10.1115/1.2899533 History: Received March 07, 1991; Revised August 05, 1991; Online March 31, 2008

Abstract

A solution procedure is presented for the two-dimensional Laplace’s equation on circular domains with circular holes and arbitrary boundary conditions. The shape functions use the traditional trigonometric Fourier series on the boundaries with a power series decay into the domain thereby satisfying the governing equation exactly. The interaction of the boundaries is expressed simply and exactly resulting in quick processing time. The only simplification made is the use of a finite number of terms in the boundary conditions. The results are compared with a Green’s function method due to Naghdi (1991) and a Möbius transformation method due to Honein et al. (1991).

Copyright © 1992 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In